Alert archive / Pennsylvania / Frost Advisories in 2011
Frost Advisory 6, NWS State College, PA
NWS State College, PA issued this frost advisory at Oct 5, 2011, 3:35 AM EDT for 7 counties in Pennsylvania. It took effect at Oct 6, 2011, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2011, 3:35 AM EDT (07:35 UTC)
- In effect from
- Oct 6, 2011, 3:00 AM EDT
- Expired
- Oct 6, 2011, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
Counties Cameron County, PA, Clinton County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Sullivan County, PA, Tioga County, PA
The radar
The State College radar (KCCX), 77 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
516 WWUS71 KCTP 050735 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 335 AM EDT WED OCT 5 2011 PAZ005-006-037-051545- /O.UPG.KCTP.FZ.A.0001.111006T0700Z-111006T1300Z/ /O.NEW.KCTP.FR.Y.0006.111006T0700Z-111006T1300Z/ MCKEAN-POTTER-TIOGA- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...MANSFIELD... WELLSBORO 335 AM EDT WED OCT 5 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...UPPER 20S TO LOW 30S. * IMPACTS...FROST DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ011-012-041-042-051545- /O.NEW.KCTP.FR.Y.0006.111006T0700Z-111006T1300Z/ CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...EMPORIUM...RENOVO...TROUT RUN...LAPORTE 335 AM EDT WED OCT 5 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY. * TEMPERATURES...LOW TO MID 30S. * IMPACTS...FROST DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ MS/BG
5 follow-up statements
258 WWUS71 KCTP 051217 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 817 AM EDT WED OCT 5 2011 PAZ005-006-011-012-037-041-042-061300- /O.CON.KCTP.FR.Y.0006.111006T0700Z-111006T1300Z/ MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING- SULLIVAN- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...EMPORIUM... RENOVO...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE 817 AM EDT WED OCT 5 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... * TEMPERATURES...UPPER 20S TO LOW 30S. * IMPACTS...FROST DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ DEVOIR
406 WWUS71 KCTP 052039 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 439 PM EDT WED OCT 5 2011 PAZ005-006-011-012-037-041-042-060445- /O.CON.KCTP.FR.Y.0006.111006T0700Z-111006T1300Z/ MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING- SULLIVAN- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...EMPORIUM... RENOVO...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE 439 PM EDT WED OCT 5 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... * TEMPERATURES...MORNING LOWS IN THE LOWER TO MID 30S. * IMPACTS...FROST DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
996 WWUS71 KCTP 052354 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 754 PM EDT WED OCT 5 2011 PAZ005-006-011-012-037-041-042-060800- /O.CON.KCTP.FR.Y.0006.111006T0700Z-111006T1300Z/ MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING- SULLIVAN- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...EMPORIUM... RENOVO...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE 754 PM EDT WED OCT 5 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... * TEMPERATURES...MORNING LOWS IN THE LOWER TO MID 30S. NORMALLY COLDER SPOTS COULD DIP INTO THE UPPER 20S. * IMPACTS...FROST DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ DANGELO
624 WWUS71 KCTP 060217 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1017 PM EDT WED OCT 5 2011 PAZ005-006-011-012-037-041-042-061030- /O.CON.KCTP.FR.Y.0006.111006T0700Z-111006T1300Z/ MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING- SULLIVAN- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...EMPORIUM... RENOVO...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE 1017 PM EDT WED OCT 5 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... * TEMPERATURES...MORNING LOWS IN THE LOWER TO MID 30S. NORMALLY COLDER SPOTS COULD DIP INTO THE UPPER 20S. * IMPACTS...FROST DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ DANGELO
628 WWUS71 KCTP 060545 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 145 AM EDT THU OCT 6 2011 PAZ005-006-011-012-037-041-042-061300- /O.CON.KCTP.FR.Y.0006.111006T0700Z-111006T1300Z/ MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING- SULLIVAN- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...EMPORIUM... RENOVO...MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE 145 AM EDT THU OCT 6 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...MORNING LOWS IN THE LOWER TO MID 30S. NORMALLY COLDER SPOTS COULD DIP INTO THE UPPER 20S. * IMPACTS...FROST DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ MS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 5, 3:23 AM EDT, 12 minutes earlier.
Area forecast discussion, Oct 5, 3:23 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 323 AM EDT WED OCT 5 2011 .SYNOPSIS... HIGH PRESSURE WILL PROVIDE AN EXTENDED PERIOD OF DRY WEATHER THROUGH THE UPCOMING WEEKEND WITH TEMPERATURES MODERATING ABOVE NORMAL. && .NEAR TERM /UNTIL 8 AM THIS MORNING/... IR SATL IMAGERY SHOWS A LARGE AREA OF STRATUS COVERING SW PA AND RVR VLY FOG DEVELOPING IN THE NW MTNS. ELSEWHERE SKIES ARE CLR. FOG AND LOW CLOUDS WILL PERSIST OVR THE LAUREL HIGHLANDS AND NORTHERN ALLEGHENIES THROUGH DAYBREAK. THE LATEST SATL TRENDS SUGGEST FOG WILL EXPAND INTO THE RVR/STREAM VLYS OF THE CNTRL MTNS AS WINDS CONTINUE TO DIE-OFF. THERE IS STILL ENOUGH OF A GRADIENT OVR ERN SXNS TO LIMIT FOG FORMATION AS OF 06Z...BUT AS WINDS DECREASE OVER THE NEXT SEVERAL HOURS WOULD NOT BE SURPRISED TO SEE SOME PATCHY FOG DEVELOP IN THE MID SUSQ VLY. && .SHORT TERM /8 AM THIS MORNING THROUGH 6 PM THURSDAY/... HIGH PRESSURE AT THE SFC/ALOFT OVER THE LOWER OHIO VALLEY WILL BUILD SLOWLY EAST. SW FLOW OF WARMER AIR AT THE SFC AND ALOFT AIMED AT THE WRN GLAKES REGION WILL PRODUCE AN AREA OF MAINLY ALTO CU CLOUDS...THAT COULD SLIP INTO THE WRN PART OF OUR CWA AT TIMES WEDNESDAY AFTERNOON/NIGHT. OTHERWISE...LOOK FOR ABUNDANT SUNSHINE AND TEMPS REBOUNDING NICELY TO A FEW/SEVERAL DEG F ABOVE NORMAL. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... THE MAIN FCST CONCERN FOR THE FIRST FEW NIGHT OF THIS PERIOD IS POTENTIAL FOR FROST AND LOCAL FREEZE CONDITIONS FROM THE CNTRL MTNS INTO THE MID/LWR SUSQ VLY WHERE THE GROWING SEASON DOES NOT END UNTIL OCT 10-20. THERE IS NO DOUBT THAT MORNINGS WILL BE CHILLY WITH AT LEAST PATCHY FROST AND AREAS OF VALLEY FOG...BUT THE ABNORMALLY DRY/LOW PWAT AIRMASS ACCOMPANYING THE HUGE ANTICYCLONE SHOULD LEAD TO A WIDE DIURNAL RANGE AND ALLOW DAYTIME TEMPERATURES TO REBOUND TO NEAR NORMAL. COMBO OF BELOW NORMAL PWS/CLR SKIES/LGT WNDS/LOW DEWPOINTS SHOULD BE FAVORABLE FOR STRONG RADIATIONAL COOLING AND THEREFORE CUT MINS BY SEVERAL DEGS FROM PREVIOUS FORECAST. THIS MAY NOT BE ENOUGH IN SOME AREAS BASED ON A RAW MAV/MET BLEND...ESPECIALLY WITH MODEL CONSISTENCY AND THE TEMPERATURES TRENDING BELOW MOS. AS SUCH HAVE ISSUED A FREEZE WATCH FOR THE NORTHERN MOUNTAINS LATE WEDNESDAY NIGHT....EARLY THURSDAY. THE POSSIBILITY FOR FREEZING TEMPERATURES WILL CONTINUE THURSDAY AND FRIDAY NIGHT AS WELL. THE MEDIUM RANGE MODEL AND ENSEMBLE DATA IS IN GOOD AGREEMENT IN AMPLIFYING THE WESTERN TROUGH THIS PERIOD...WHICH SHOULD PUMP-UP THE DOWNSTREAM RIDGE IN THE NORTHEAST STATES. 585-590DM H5 HEIGHTS AND A MILD RETURN FLOW SHOULD SUPPORT ABOVE NORMAL TEMPERATURES AND INDIAN SUMMER CONDITIONS THROUGH THE UPCOMING WEEKEND. THE LATEST 05/00Z GUID SUGGESTS THAT THE PATTERN WILL START TO BREAK DOWN TWD THE MIDDLE OF NEXT WEEK OCT 11/12. BEFORE THEN...HIGH PREDICTABILITY WITH THE MASSIVE RIDGE LEADS TO CONFIDENCE IN THE FCST. THE ECMWF DOES BRING A BRIEF MID LEVEL PERTURBATION SATURDAY...BUT WITH LOW PWATS AND CONTINUALLY DRYING CONDITIONS THE EFFECTS SHOULD ONLY BE A SLIGHT INFLUX IN MID LEVEL MOISTURE AND SLIGHTLY MORE CLOUDINESS. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... SAT IMAGERY AND SFC OBS SHOW CLEAR SKIES OVER MOST OF CENTRAL PA...AS WELL AS LOW CLOUDS DEVELOPING BACK INTO JST AND BFD. CLEAR SKIES...AND WET SFC CONDITIONS WILL LEAD TO FOG FORMATION OVERNIGHT. LEAST LIKELY SPOT TO SEE FOG WILL BE MDT... WHERE THE WIND MAY STAY UP A TAD LONGER. OTHERWISE VFR CONDITIONS EXPECTED MUCH OF THE TIME THROUGH AT LEAST THE END OF THE WEEK AS HIGH PRESSURE ALOFT AND AT THE SURFACE BUILDS INTO THE REGION. MAIN PROBLEM FOR WED NIGHT WILL BE FROST. WITH WET GROUND AND DRY AIR COMING IN...FROST COULD FORM ON OBJECTS SUCH AS CAR WINDOWS...AND METAL SURFACES...EVEN WITH TEMPS NEAR 40 DEGREES. OUTLOOK... THU-SUN...PATCHY AM VALLEY FOG WITH A BRIEF FEW HOUR PERIOD OF IFR/LIFR CIGS/VSBYS POSSIBLE...OTHERWISE WIDESPREAD VFR WITH LIGHT WIND. && .CTP WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR PAZ005-006-037. && SYNOPSIS...DANGELO/LAMBERT/STEINBUGL NEAR TERM...DANGELO/STEINBUGL SHORT TERM...LAMBERT/STEINBUGL LONG TERM...CERU/STEINBUGL AVIATION...GARTNER/MARTIN
Hazardous weather outlook, Oct 5, 1:56 AM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 156 AM EDT WED OCT 5 2011 PAZ024>028-033>036-056-057-059-063>066-060600- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 156 AM EDT WED OCT 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ005-006-037-060600- MCKEAN-POTTER-TIOGA- 156 AM EDT WED OCT 5 2011 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-010>012-017>019-041-042-045-046-049>053-058-060600- WARREN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- SCHUYLKILL- 156 AM EDT WED OCT 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PATCHY FROST IS POSSIBLE FROM LATE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MS
Nearby
Frost Advisories in Pennsylvania, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.